Alert archive / Virginia / Wind Advisories in 2010

Wind Advisory 13, NWS Baltimore/Washington

December 5, 20105 counties in West Virginia; 8 counties in Virginia; Allegany County, Maryland

NWS Baltimore/Washington issued this wind advisory at Dec 5, 2010, 11:11 AM EST for 5 counties in West Virginia; 8 counties in Virginia; Allegany County, Maryland. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2010, 11:11 AM EST (16:11 UTC)
Expired
Dec 6, 2010, 2:09 AM EST
In force
15 hr
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, City of Charlottesville, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Highland County, VA, Nelson County, VA, Rockingham County, VA, Grant County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 129 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2010-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2010-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS71 KLWX 051611
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1111 AM EST SUN DEC 5 2010

MDZ502-VAZ025-026-036>038-504-WVZ050-055-502-504-506-060015-
/O.NEW.KLWX.WI.Y.0013.101205T1611Z-101206T1100Z/
CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-NELSON-ALBEMARLE-
GREENE-EASTERN HIGHLAND-HAMPSHIRE-HARDY-EASTERN GRANT-
EASTERN MINERAL-EASTERN PENDLETON-
INCLUDING THE CITIES OF...CUMBERLAND...STAUNTON...WAYNESBORO...
HARRISONBURG...CHARLOTTESVILLE...MONTEREY...MOOREFIELD...
PETERSBURG...KEYSER...FORT ASHBY...FRANKLIN
1111 AM EST SUN DEC 5 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...IN EFFECT UNTIL 6 AM EST MONDAY.

* TIMING...OCCASIONAL GUSTS ARE EXPECTED THROUGH TONIGHT.

* WINDS...WEST-NORTHWESTERLY 15 TO 25 MPH WITH GUSTS IN EXCESS OF
  45 MPH...PRIMARILY ALONG RIDGELINES AND AT ELEVATIONS ABOVE 2000
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KRAMAR/GMS
4 follow-up statements
999
WWUS71 KLWX 052037
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EST SUN DEC 5 2010

MDZ502-VAZ025-026-036>038-504-WVZ050-055-502-504-506-060445-
/O.NEW.KLWX.WI.Y.0013.101205T2037Z-101206T1100Z/
CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-NELSON-ALBEMARLE-
GREENE-EASTERN HIGHLAND-HAMPSHIRE-HARDY-EASTERN GRANT-
EASTERN MINERAL-EASTERN PENDLETON-
INCLUDING THE CITIES OF...CUMBERLAND...STAUNTON...WAYNESBORO...
HARRISONBURG...CHARLOTTESVILLE...MONTEREY...MOOREFIELD...
PETERSBURG...KEYSER...FORT ASHBY...FRANKLIN
337 PM EST SUN DEC 5 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...IN EFFECT UNTIL 6 AM EST MONDAY.

* TIMING...OCCASIONAL GUSTS ARE EXPECTED THROUGH TONIGHT.

* WINDS...WEST-NORTHWESTERLY 15 TO 25 MPH WITH GUSTS IN EXCESS OF
  45 MPH...PRIMARILY ALONG RIDGELINES AND AT ELEVATIONS ABOVE 2000
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KRAMAR/GMS
WWWW
999
WWUS71 KLWX 060007
NPWLWX

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
707 PM EST SUN DEC 5 2010

MDZ502-VAZ025-026-036>038-504-WVZ050-055-502-504-506-060830-
/O.NEW.KLWX.WI.Y.0013.101206T0007Z-101206T1100Z/
CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-NELSON-ALBEMARLE-
GREENE-EASTERN HIGHLAND-HAMPSHIRE-HARDY-EASTERN GRANT-
EASTERN MINERAL-EASTERN PENDLETON-
INCLUDING THE CITIES OF...CUMBERLAND...STAUNTON...WAYNESBORO...
HARRISONBURG...CHARLOTTESVILLE...MONTEREY...MOOREFIELD...
PETERSBURG...KEYSER...FORT ASHBY...FRANKLIN
707 PM EST SUN DEC 5 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...IN EFFECT UNTIL 6 AM EST MONDAY.

* TIMING...OCCASIONAL GUSTS ARE EXPECTED THROUGH TONIGHT.

* WINDS...WEST-NORTHWESTERLY 15 TO 25 MPH WITH GUSTS IN EXCESS OF
  45 MPH...PRIMARILY ALONG RIDGELINES AND AT ELEVATIONS ABOVE 2000
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KRAMAR/GMS
295 
WWUS71 KLWX 060134
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
834 PM EST SUN DEC 5 2010

MDZ502-VAZ025-026-036>038-504-WVZ050-055-502-504-506-060945-
/O.CON.KLWX.WI.Y.0013.000000T0000Z-101206T1100Z/
CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-NELSON-ALBEMARLE-
GREENE-EASTERN HIGHLAND-HAMPSHIRE-HARDY-EASTERN GRANT-
EASTERN MINERAL-EASTERN PENDLETON-
INCLUDING THE CITIES OF...CUMBERLAND...STAUNTON...WAYNESBORO...
HARRISONBURG...CHARLOTTESVILLE...MONTEREY...MOOREFIELD...
PETERSBURG...KEYSER...FORT ASHBY...FRANKLIN
834 PM EST SUN DEC 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

* TIMING...OCCASIONAL GUSTS ARE EXPECTED THROUGH TONIGHT.

* WINDS...WEST-NORTHWESTERLY 15 TO 25 MPH WITH GUSTS IN EXCESS 
  OF 45 MPH...PRIMARILY ALONG RIDGELINES AND AT ELEVATIONS ABOVE 
  2000 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
841 
WWUS71 KLWX 060709
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
209 AM EST MON DEC 6 2010


MDZ502-VAZ025-026-036>038-504-WVZ050-055-502-504-506-060815-
/O.CAN.KLWX.WI.Y.0013.000000T0000Z-101206T1100Z/
CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-NELSON-ALBEMARLE-
GREENE-EASTERN HIGHLAND-HAMPSHIRE-HARDY-EASTERN GRANT-
EASTERN MINERAL-EASTERN PENDLETON-
INCLUDING THE CITIES OF...CUMBERLAND...STAUNTON...WAYNESBORO...
HARRISONBURG...CHARLOTTESVILLE...MONTEREY...MOOREFIELD...
PETERSBURG...KEYSER...FORT ASHBY...FRANKLIN
209 AM EST MON DEC 6 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY. 

AT HIGHER ELEVATIONS...WINDS WILL GUST INTO THE 30 TO 40 MPH
RANGE FOR THE REMAINDER OF THE NIGHT. HOWEVER...THIS IS BELOW
ADVISORY LEVEL.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Dec 5, 11:04 AM EST, 7 minutes earlier.

Area forecast discussion, Dec 5, 11:04 AM EST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1104 AM EST SUN DEC 5 2010

.SYNOPSIS...
STRONG LOW PRESSURE WILL REMAIN OVER NEW ENGLAND THROUGH
TUESDAY...BRINGING BLUSTERY AND COLD CONDITIONS TO THE REGION.
HIGH PRESSURE WILL BUILD OVERHEAD FOR THE MIDDLE PORTION OF THE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE CNTRL APLCN REGION GEARING UP FOR SEVERAL DAYS OF SNOW...WINDY
AND COLD FOR THE REST OF US. AN UPPER LEVEL VORT MAX STILL SLIDING
TO THE SOUTH OF THE REGION HAS ENOUGH ENERGY PASSING OVER THE
HIGHER ELEVATIONS TO PULL PORTIONS OF THE LOW LEVEL MOISTURE OVER
THE MTNS AND ACROSS THE FOOTHILLS AND PIEDMONT. THIS MOISTURE IS
MAINLY IN THE FORM OF WAVES OF LOW STRATUS. ONLY PERIODIC AND
SMALLER SCALE AREAS OF FLURRIES MAKE SOUTH OF THE MD BORDER AND
FOR A SHORT TIME. GUSTY WINDS HAVE OVERTAKEN THE MID ATLC SINCE
BEFORE SUNRISE...THOUGH BRIEF LULL PERIODS ARE OCCURRING RANDOMLY
W/ THE TURBULENT WAVE CLOUDS AND SCATTERED AREAS OF STRONGER
GUSTS BEING MIXED TOWARD THE SFC.

MAX GUSTS HOWEVER ARE EXPECTED TO REACH THE 35-40MPH RANGE
INTERMITTENTLY THROUGHOUT THE DAYTIME HRS /ON MONDAY AND TUESDAY
AS WELL/...THOUGH MOST AREAS WILL SEE A GENERAL 20-30MPH NWLY WIND
/HIGHER ALONG RIDGELINES/. A WIND ADVISORY HAS BEEN ISSUED FOR THE
HIGHER ELEVATIONS OF THE CNTRL APLCNS AND NRN VA BLUE RIDGE TO BIG
MEADOWS...THRU THE REST OF THE DAY AND INTO THE OVERNIGHT HRS.

AMBIENT TEMPS MAY BE GRADUALLY INCREASING TOWARD THE U30S AND L40S
BUT THE STRONG AND DRY-COLD NWLY WINDS MAKING IT FEEL LIKE IT IS
IN THE 20S /TEENS ACROSS THE WRN ZONES/. THE STEADY PUSH OF LOW
LEVEL MOISTURE OFF THE ERN GREAT LAKES WILL KEEP THE RADAR SCOPES
OVER THE ERN OHIO VLY FULL OF ECHOES FOR THE REST OF THE DAY. MUCH
OF THIS PRECIP WILL FALL AS SNOW ACROSS THE HIGHER ELEVATIONS AND
ONLY SMALL PORTIONS OF THIS WILL CONTINUE ON ACROSS THE NRN
SHENANDOAH VLY AND JUST ACROSS THE NRN VA BLUE RIDGE AS FLURRIES
THIS AFTN/EVE.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
STRONG LOW PRESSURE OVER NEW ENGLAND MONDAY WILL SLOWLY DRIFT
NORTHWARD INTO SOUTHERN CANADA TUESDAY AND TUESDAY NIGHT. SURFACE
HIGH PRESSURE WILL REMAIN OVER THE CENTRAL CONUS THROUGH TUESDAY
BEFORE SLOWLY BUILDING TOWARD OUR AREA TUESDAY NIGHT.

A STRONG PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS WILL CAUSE
WINDY CONDITIONS. WIND GUSTS AROUND 35 TO 40 MPH ARE EXPECTED
THROUGHOUT THE PERIOD WITH THE STRONGEST WINDS DURING THE LATE
MORNING AND AFTERNOON HOURS BOTH MONDAY AND TUESDAY. A WIND ADVISORY
MAY BE WARRANTED DURING THIS TIME...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS OF THE POTOMAC HIGHLANDS. A NORTHWEST FLOW BETWEEN THESE
TWO SYSTEMS WILL CONTINUE TO USHER IN PLENTY OF COLD AIR FROM
CANADA. MAX TEMPS MONDAY AND TUESDAY WILL BE IN THE 20S AND 30S
ACROSS MOST LOCATIONS WITH MIN TEMPS MONDAY NIGHT RANGING FROM THE
SINGLE DIGITS IN PORTIONS OF THE POTOMAC HIGHLANDS TO THE MID AND
UPPER 20S IN DOWNTOWN WASHINGTON/BALTIMORE.

GUSTY WINDS WILL MAKE IT FEEL MUCH COLDER THAN THE AIR TEMPERATURE
DURING THIS TIME. WIND CHILL VALUES WILL BE GENERALLY IN THE TEENS
AT NIGHT AND IN THE 20S DURING THE DAY...BUT MUCH COLDER IN THE
MOUNTAINS. A WIND CHILL ADVISORY MAY BE WARRANTED MONDAY NIGHT AND
TUESDAY NIGHT FOR PORTIONS OF THE POTOMAC HIGHLANDS WITH WIND CHILL
VALUES DIPPING BELOW MINUS 5 DEGREES.

A NORTHWEST FLOW WILL CONTINUE TO PICK UP MOISTURE FROM THE GREAT
LAKES MONDAY THROUGH TUESDAY NIGHT. AN UPSLOPE COMPONENT TO THE
NORTHWEST FLOW WILL TRIGGER SNOW SHOWERS FOR LOCATIONS ALONG AND
WEST OF THE ALLEGHENY FRONT. VERY COLD AIR SUGGESTS FAVORABLE SNOW
GROWTH AND THE SUBSIDENCE INVERSION WILL REMAIN RELATIVELY HIGH DUE
TO CYCLONIC CURVATURE. THEREFORE...SIGNIFICANT SNOW ACCUMULATIONS
ARE EXPECTED DURING THIS TIME. A WINTER STORM WARNING CONTINUES
UNTIL TUESDAY MORNING FOR THESE AREAS. ADDITIONAL SNOWFALL
ACCUMULATIONS ARE EXPECTED TUESDAY AND TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIPRES BGNS TO BUILD INTO THE RGN BY THU MRNG. ITS ARRIVAL WILL
BRING AN END TO UPSLP SNOW SHWRS...ALTHOUGH CLD CVR MAY LINGER
OWING TO CONTD INFLUENCE OF UPR JETS.

HIPRES WILL BE DISPLACED BY FRI AFTN AS SHRTWV TROF APRCHS FROM
WNW AND LOPRES DPNS ACRS GRTLKS RGN. MODEST WARM AIR ADVCTN LATE
IN THE WK WILL HELP INCR LOW-LVL MSTR AND WILL BOOST TEMPS INTO
LOW-MID 40S BY THE WKEND. THIS SYSTEM ALSO WILL PROVIDE BEST CHC
FOR PCPN E OF MTNS...ALTHOUGH WARM AIR ADVCTN LKLY WILL LEAD TO
PCPN BEING IN LIQUID FORM MOST AREAS.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
VFR CONDS THRU VALID TAF PD. LOWEST CIGS ATTM INTO MRNG PUSH AND AGN
TAFTN...BUT STILL WL BE AOA 4000 FT. WND MAY BE BIGGER IMPACT AT
LOCATIONS SENSITIVE TO NW FLOW /IAD/. GUSTS TO 25-30 KT WL BE COMMON
THRU SUNSET /22Z/.

VFR CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY. GUSTY
NORTHWEST WINDS IN EXCESS OF 30 KNOTS ARE ALSO EXPECTED MONDAY AND
TUESDAY. THE STRONGEST WINDS WILL BE DURING THE LATE MORNING AND
AFTERNOON HOURS EACH DAY. WINDS WILL SLOWLY DIMINISH WEDNESDAY INTO
THURSDAY AS HIGH PRESSURE BUILDS OVERHEAD.

&&

.MARINE...
MDL SNDGS SUGGEST NEAR GALE CONDS TAFTN. SINCE GLW ALREADY UP...WL
CARRY IT ON ALL WATERS TDA...AND MAIN CHANNEL/ERN INLETS OF THE BAY
AS WELL AS LWR PTMC TNGT. WRN INLETS AND MID-UPR PTMC WL BE JUST
SHELTERED ENUF TO RECEIVE A STRONG SCA INSTEAD.

A STRONG PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER NEW ENGLAND AND
HIGH PRESSURE OVER THE CENTRAL CONUS WILL BRING GUSTY WEST-NORTHWEST
WINDS TO THE WATERS MONDAY THROUGH TUESDAY. A GALE WARNING IS IN
EFFECT FOR THE WATERS MONDAY. STRONG SCA WINDS ARE EXPECTED MONDAY
NIGHT AND TUESDAY ALONG WITH POSSIBLE GALE FORCE WINDS. WINDS WILL
SLOWLY DIMINISH WEDNESDAY...BUT SCA CONDITIONS ARE STILL EXPECTED.
HIGH PRESSURE WILL BUILD OVERHEAD THURSDAY WITH LIGHTER WINDS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER STORM WARNING UNTIL 7 AM EST TUESDAY FOR MDZ501.
     WIND ADVISORY UNTIL 6 AM EST MONDAY FOR MDZ502.
VA...WINTER STORM WARNING UNTIL 7 AM EST TUESDAY FOR VAZ503.
     WIND ADVISORY UNTIL 6 AM EST MONDAY FOR VAZ025-026-036>038-504.
WV...WINTER STORM WARNING UNTIL 7 AM EST TUESDAY FOR WVZ501-503-505.
     WIND ADVISORY UNTIL 6 AM EST MONDAY FOR WVZ050-055-502-504-506.
MARINE...GALE WARNING UNTIL 6 PM EST MONDAY FOR ANZ530>534-537-539>541-
     543.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST MONDAY
     FOR ANZ535-536-538-542.
     GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ535-536-538-
     542.
     GALE WARNING FROM 6 AM TO 6 PM EST MONDAY FOR ANZ535-536-538-
     542.

&&

UPDATE...GMS
PREV DISCUSSION...HTS/LASORSA
Hazardous weather outlook, Dec 5, 6:02 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
602 AM EST SUN DEC 5 2010

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
061000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
602 AM EST SUN DEC 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR THE WATERS TODAY. THE GALE
WARNING CONTINUES THROUGH TONIGHT FOR MOST OF THE MARYLAND
CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER...HOWEVER A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THE MID AND UPPER TIDAL POTOMAC
RIVER AS WELL AS THE PATAPSCO RIVER AND PATUXENT RIVER TONIGHT.

DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING IS IN EFFECT FOR THE WATERS MONDAY. A SMALL CRAFT
ADVISORY WILL LIKELY BE WARRANTED FOR THE WATERS MONDAY NIGHT
THROUGH WEDNESDAY. GALE FORCE WINDS ARE POSSIBLE ACROSS PORTIONS
OF THE WATERS MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-061000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
602 AM EST SUN DEC 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT THIS AFTERNOON THROUGH
TONIGHT FOR LOCATIONS ALONG AND WEST OF THE ALLEGHENY FRONT.
PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCWSWLWX/ FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WARNING IS IN EFFECT UNTIL 7 AM TUESDAY FOR
LOCATIONS ALONG ALONG AND WEST OF THE ALLEGHENY FRONT. PLEASE
REFER TO THE LATEST HAZARD MESSAGE /WBCWSWLWX/ FOR FURTHER
DETAILS. ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED THROUGH
TUESDAY NIGHT.

A WIND ADVISORY MAY BE WARRANTED HIGHER ELEVATIONS IN THE POTOMAC
HIGHLANDS MONDAY AND TUESDAY. STRONG WEST-NORTHWEST WINDS HAVE THE
POTENTIAL TO GUST OVER 45 MPH.

A WIND CHILL ADVISORY MAY BE WARRANTED FOR PORTIONS OF THE POTOMAC
HIGHLANDS OVERNIGHT MONDAY INTO EARLY TUESDAY AND AGAIN OVERNIGHT
TUESDAY INTO EARLY WEDNESDAY. WIND CHILL VALUES BELOW MINUS 5
DEGREES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ON SITE SPOTTER ACTIVATION WILL NOT BE REQUIRED. PLEASE RELAY ANY
REPORTS OF SNOW TO THE NATIONAL WEATHER SERVICE.

HTS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 3:05 AM ESTWinter Storm WarningLWXGrant, Mineral, Pendleton63 hr
Dec 4, 8:19 PM ESTWinter Weather AdvisoryLWXHighland, Nelson, City of Staunton, City of Waynesboro7 hr
Dec 4, 8:52 PM ESTSmall Craft AdvisoryLWX9 hr
Dec 5, 3:26 AM ESTGale WarningLWX39 hr
Dec 5, 2:21 PM ESTSmall Craft AdvisoryLWX4 days

Nearby

Wind Advisories in Virginia, 2010Wind Advisories in West Virginia, 2010Wind Advisories in Maryland, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.